I’m in a predicament I had a bad ear infection and inflammation and tinnitus for many weeks rheumy stopped my sulfasalazine for 2 weeks (Symptoms got better in that 2 week period) went to an ENT in that time he said I was just unlucky and was nothing to do with the sulfasalazine he said if it was a side effect to the sulfasalazine it would effect both ears Which made sense at the time so they told my rheumy to restart them which they did Monday just gone and now low and behold I’ve woke up this morning deaf in the same side as before with ringing in my ear! Help! Do I stop them myself do I continue and hope it passes as my rheumy has been told it’s not the medication I don’t think they will be too quick to stop them again! Arghhhhh
Hearing loss again! : I’m in a predicament I had a bad... - NRAS
It does seem unlikely to affect just one ear.
Personally I would continue with the medication and look for other reasons why my ear blocks up - I often have problems at this time of year because of high pollen levels increasing the thickness of my mucus membranes and producing more mucus which blocks my eustachian tubes - but not usually both at the same time.
But you have to decide for yourself whether this is a likely side effect - it's your body!
Hi all thanks for all the replies I went to another ENT today and although he confirmed Sulfasalazine could cause this type of side effect, it seems I have just been really unlucky and now due to the time I have had this infection nearly 3 months! It’s damaged the nerve in my ear and my hearing won’t return! Whilst I’m frustrated that is the case I’m glad I can start back on meds again and sort of feel a bit normal! What ever normal is!